Hail, Bonneville
- When
- June 20, 1:20 PM MST to 1:30 PM MST
- Where
- Bonneville County, Ucon
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.583, -111.967
Nickel sized hail covered highway 20 near Ucon causing traffic to be stopped.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 20, 2:15 AM MST, 11 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT SUN JUN 20 2004 .DISCUSSION... LATEST WATER VAPOR SATELLITE IMAGERY CONTINUES TO SHOW BLOCKY HIGH POSITIONED ALONG NW BRITISH COLUMBIA COAST THIS MORNING WITH BOOKEND LOWS POSITIONED OVER ERN PACIFIC NEAR 42/146 WELL OFF WASHINGTON COAST AND WEST-EAST ELONGATED TROUGH OVER SE WASHINGTON. CONVECTIVE ACTIVITY APPEARED TO BE LIMITED ACROSS NRN ZONES SATURDAY AFTERNOON DUE TO DRIER AIR MASS WHILE SEVERE THUNDERSTORMS ERUPTED ACROSS SRN ZONES IN THE EVENING IN DEEPER LOOKING MOISTURE FIELD AHEAD OF A 300MB SHORT-WAVE CAPTURED WELL BY BOTH ETA/AVN. THIS WAVE TO EXIT EAST OF REGION BY 12Z AS REMAINS OF UPPER TROUGH OVER SE WASHINGTON SHEARS EAST THROUGH REGION TODAY. IR AND 11-3.9 SATELLITE IMAGERY ALREADY SHOWING SOME ENHANCEMENT OF CLOUDS OVER WRN/CNTRL ZONES AHEAD OF APPROACHING UPPER TROUGH WHILE RADAR CONTINUES TO SHOW WEAK ECHOES EXPANDING WITHIN SNAKE PLAINS UNDER THIS CLOUD MASS. THUS WILL CONTINUE WITH ISOLATED SHOWERS THIS MORNING. UPPER JET EXPECTED TO PUNCH EAST THROUGH SNAKE PLAINS TODAY WITH GOOD SHEAR AND RIGHT REAR QUADRANT SETTLING ACROSS SRN ZONES. MESO-ETA APPEARS TO PUT BEST FORCING/SHEAR ALONG AND SOUTH OF THE SRN IDAHO BORDER TODAY WHILE CONVECTION FIRES UNDER 500MB COLD POOL CENTERED OVER ISLAND PARK THIS AFTERNOON. AIRMASS STABILIZES QUICKLY OVERNIGHT AS DRY NNW FLOW SETTLES ACROSS FORECAST AREA AND CONTINUES THROUGH MONDAY. WILL HOLD ONTO A SLIGHT CHANCE MENTION OF AFTERNOON CONVECTION ACROSS ERN ZONES TUESDAY AS AVN SHOWING SOME DESTABILIZATION IN THAT AREA. CLOSED LOW OVER ERN PAC EXPECTED TO EDGE CLOSER TO THE BC COAST BY WEDNESDAY WITH UPPER RIDGE BUILDING ACROSS WESTERN STATES FOR WARM/DRY CONDITIONS. EXTENDED MODELS SHOW RIDGE HOLDING FIRM THROUGH AT LEAST FRIDAY BEFORE GRADUALLY WEAKENING NEXT WEEKEND AS PACIFIC NW LOW RETROGRADES WEST TO A POSITION FURTHER OFF THE COAST ALLOWING FOR THE POSSIBILITY OF CONVECTION TO RETURN TO THE FORECAST AREA. DAY SHIFT PREFERRED TO CONTINUE DRY FORECAST AND SEE NO NEED TO ADJUST AT THIS TIME. HUSTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT SUN JUN 20 2004 IDZ017>023-031-032-211200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 400 AM MDT SUN JUN 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A STRONG UPPER JET WILL PUNCH EAST THROUGH THE FORECAST AREA TODAY. UPWARD LIFT IN THE RIGHT REAR QUADRANT OF THE JET ALONG WITH AMPLE SHEAR SHOULD HELP TO PRODUCE ORGANIZED CONVECTION ALONG AND SOUTH OF THE SOUTHERN IDAHO BORDER THIS AFTERNOON. INCREASING INSTABILITY ASSOCIATED WITH A COLD POOL ALOFT WITH SETTLE OVER THE ISLAND PARK AREA TO HELP INITIATE CONVECTION IN THAT REGION THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 79 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail covered highway 20 near Ucon causing traffic to be stopped.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407874.